View Full Version : Bi polar II depression/ Lamictal


wadew
10-25-05, 09:46 PM
Well i have put on 60 pounds the past yr been bed ridden most the time since i dont want to see anyone. Im irritated at the world. when i go anywhere people can just look at me and i get mad. I was on seroquel for a while and it made me sleep days and days and also i ate myself to death. I got off of it and am not as sleepy but now i cant sleep as well. I have been off of it for a while but i cant seem to find anything that helps me sleep for just the night and not all week. The weight is a HUGE issue for me. I have been in a such a bad eating pattern that now i cant even seem to diet. I have been on effexor for 5 yrs and also trileptal for my bi polar for a yr. I only take seroquel when i need it like when i go into a panic attack or feel angry and want to start throwing stuff. I have been researching some drugs that has minimal side effects and my friend recommended Lamictal. SHe was a wreck and started taking that and she says she feels like a new person. I have been on almost every drug there is it seems im getting frustrated. I need to live and i dont want to leave the house i feel ugly and fat since i have put on so much weight. My friends are worried about me since i used to be so social and now i dont want to see anyone or avoid people in public when i do get out. ANyone have any siggestions on lamictal or anything else let me know! Thanks! :faint:

EYEFORGOT
10-25-05, 10:50 PM
I can only speak from experience. Andi and the moderators in the medication forums are much more knowledgable to the specifics of the medication.

Lamictal has helped me a lot. It has been wonderful this past year I've been on it to experience the ebbs and flows of mood changes and not the wild swings and cycles of depression and excitement.

I did need to raise the dosage to 300mg from 200mg when I started cycling again. The side effects, for me, have been minimal. When I raised the dosage I had headaches that lasted all day. I told the psychiatrist that I'll take the headaches over the bipolar. He suggested splitting the dosage in half, one in the morning, one at night. Goodbye headaches.

I wish I had more to offer you. I hope you find what works.

wadew
10-26-05, 01:14 AM
My issue has been just down and irritability i dont seem to have any excitement anymore or happiness very weird!

Andi
11-13-05, 12:02 AM
Lamictal has helped keep me stable for the most part. It's apparent that I need something else and we continue to look for additional answers.

Have you told your doctor how you're feeling? Traditionally, if you are on a dose of lamictal that is too high, your emotions can be blunted. Sometimes you can switch the time that you take the med or it may be necessary to lower the dosage.

Please talk to your doctor and let him/her know what's going on.

Good Luck :)

wadew
12-17-05, 06:39 PM
Well im on day 3 of lamictal and dont feel the horrible side effects i normally do with these drugs. I need to focus on weight loss now and cut down my smoking! I have gotten heavy and smoke almost 2 packs a day and have a problem even getting up the stairs anymore!!